Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 287, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 6, 2020, 1:43 AM MDT for Cherry County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2020, 1:43 AM MDT (07:43 UTC)
- Expired
- Aug 6, 2020, 2:30 AM MDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 121 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 7.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2794 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
673 WUUS53 KLBF 060743 SVRLBF NEC031-060830- /O.NEW.KLBF.SV.W.0287.200806T0743Z-200806T0830Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service North Platte NE 143 AM MDT Thu Aug 6 2020 The National Weather Service in North Platte has issued a * Severe Thunderstorm Warning for... Northwestern Cherry County in north central Nebraska... * Until 230 AM MDT. * At 143 AM MDT, severe thunderstorms were located along a line extending from 10 miles north of Medicine Lake to 11 miles southwest of Merriman, moving east at 20 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Cody, Merriman, Nenzel, Medicine Lake, Eli, Highway 61 Crossing The Niobrara River and Intersection of Highway 61 and Shadbolt Road. This includes the following highways... Highway 20 between mile markers 130 and 168. Highway 61 between mile markers 209 and 228. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with these storms, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4298 10102 4267 10132 4270 10190 4296 10178 TIME...MOT...LOC 0743Z 251DEG 17KT 4288 10145 4277 10179 HAIL...1.00IN WIND...<50MPH $$ CDC
2 follow-up statements
097 WWUS53 KLBF 060808 SVSLBF Severe Weather Statement National Weather Service North Platte NE 208 AM MDT Thu Aug 6 2020 NEC031-060830- /O.CON.KLBF.SV.W.0287.000000T0000Z-200806T0830Z/ Cherry NE- 208 AM MDT Thu Aug 6 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM MDT FOR NORTHWESTERN CHERRY COUNTY... At 208 AM MDT, severe thunderstorms were located along a line extending from 6 miles south of Cody to near Merriman, moving east at 20 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Cody, Nenzel, Medicine Lake, Highway 61 Crossing The Niobrara River and Eli. This includes the following highways... Highway 20 between mile markers 138 and 168. Highway 61 between mile markers 210 and 218. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with these storms, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4298 10102 4267 10132 4270 10175 4296 10165 TIME...MOT...LOC 0808Z 252DEG 17KT 4284 10128 4285 10165 HAIL...1.00IN WIND...<50MPH $$ CDC
463
WWUS53 KLBF 060827
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
227 AM MDT Thu Aug 6 2020
NEC031-060837-
/O.EXP.KLBF.SV.W.0287.000000T0000Z-200806T0830Z/
Cherry NE-
227 AM MDT Thu Aug 6 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHERRY COUNTY
WILL EXPIRE AT 230 AM MDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
is still possible with these thunderstorms.
LAT...LON 4298 10102 4267 10132 4270 10175 4296 10165
TIME...MOT...LOC 0827Z 251DEG 17KT 4287 10118 4288 10155
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 11:27 PM MDT, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 5, 11:27 PM MDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1227 AM CDT Thu Aug 6 2020 .SHORT TERM...(This evening through Thursday night) Issued at 136 PM CDT Wed Aug 5 2020 A weak perturbation tracking across central WY early this afternoon will be approaching the Nebraska Panhandle late this afternoon. This combined with upslope (somewhat moist) flow should support the initiation of scattered thunderstorms along the Laramie Range west of Cheyenne. Overall 0-6km shear is strong 35-45kt with MLCAPE values 500 to 1500 J/KG (highest values southern NE panhandle and southwest NE). Short term Hi-Res model guidance agrees that a cluster of storms should move eastward across the central and southern NE Panhandle into portions of southwest NE later this evening. Lack of large scale lift and only a weak southerly low- level jet leads to low overall confidence in storms progressing very far east tonight. Will keep the higher pops confined to the Panhandle and taper farther to the east. As far as severe, cannot rule out the possibility across mainly the central and southern Panhandle this evening. Large hail and wind damage appear to be the threats. Heights begin to rise Thursday as the upper level ridge axis shifts from the Rockies into the western High Plains. H850mb temperatures rise several degrees Thursday, and highs will reflect this and western Nebraska nears 90F. A weak disturbance appears it will be rounding the top of the ridge axis and crossing the area from about midday through the evening hours. Confidence is high that scattered thunderstorms will again develop on the higher terrain to the west and attempt to push eastward into western NE on an isolated basis Thursday night. Lesser confidence that a couple of isolated storms could develop across northern Nebraska during the late afternoon or early evening. There is some signal from the CAMs of this occurring but the lack of any boundary for convection to focus leads to the low confidence. .LONG TERM...(Friday through Wednesday) Issued at 136 PM CDT Wed Aug 5 2020 Upper level ridge axis remains anchored south to north along the southern and western High Plains through Saturday. The ECMWF matches the DAY 4 SPC severe outlook and brings a decent wave around the crest of the ridge through WY and into western NE by Saturday afternoon. A cluster of storms results and moves eastward across the area Saturday evening. Temperatures will quite warm Friday through Sunday with the ridge axis aloft. Highs in the 90s most areas are expected. Rather humid conditions expected as well with upper 60s to lower 70s surface dew points working there way to the west into western Nebraska Friday into Saturday. The ridge flattens some early next week allowing a weak cold front to move southward into the area by Monday. Highs cool slightly by early next week with highs Mon/Tue in the mid 80s to around 90F. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1218 AM CDT Thu Aug 6 2020 Isolated to scattered showers and thunderstorms will continue to develop and move across portions of western and southwest Nebraska through the overnight. Thunderstorms are expected to diminish by early morning. Have put the mention of thunderstorms in the forecast for KLBF but left the mention out for KVTN as confidence is much lower in seeing any thunderstorm activity across north central Nebraska. Winds will be gusty within thunderstorms and will also become strong across the northern forecast area tomorrow afternoon with gust near 20 kts possible. VFR conditions should prevail tomorrow afternoon and evening. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Taylor LONG TERM...Taylor AVIATION...Gomez
Hazardous weather outlook, Aug 5, 10:47 PM MDT, 2 hours 56 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1147 PM CDT Wed Aug 5 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-070500- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1147 PM CDT Wed Aug 5 2020 /1047 PM MDT Wed Aug 5 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...OVERNIGHT. Isolated thunderstorms will be possible into the early morning hours, mainly in the northwestern Sandhills and portions of southwestern Nebraska. Brief heavy rain, small hail, gusty winds and frequent lightning are the main threats. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Scattered thunderstorms will be possible nearly every day, mainly during the late afternoon or evening hours, for parts of the area. Some storms may be severe Saturday evening in the Sandhills, while the potential is unclear for Sunday and beyond. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected overnight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Aug 5, 11:25 PM MDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service North Platte NE
1125 PM MDT Wed Aug 5 2020
NEZ004-094-060615-
Sheridan NE-Western Cherry NE-
1125 PM MDT Wed Aug 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND
NORTHEASTERN SHERIDAN COUNTIES UNTIL 1215 AM MDT...
At 1125 PM MDT, Doppler radar was tracking a strong thunderstorm near
Gordon, moving northeast at 30 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Gordon, Hoover Lake, Irwin and Shell Lake State Wildlife Management
Area.
This includes Highway 20 between mile markers 101 and 106, and
between mile markers 126 and 131.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4300 10184 4289 10176 4276 10238 4284 10245
4300 10216
TIME...MOT...LOC 0525Z 243DEG 24KT 4284 10233
CDCSpecial weather statement, Aug 5, 11:57 PM MDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service North Platte NE
1257 AM CDT Thu Aug 6 2020
NEZ038-060645-
Custer NE-
1257 AM CDT Thu Aug 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CUSTER COUNTY UNTIL
145 AM CDT...
At 1257 AM CDT, Doppler radar was tracking a strong thunderstorm near
Eddyville, or 20 miles northeast of Lexington, moving northeast at 10
mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Burr Oak, Intersection of Highway 183 and Cumro Road and Cumro.
This includes Highway 183 between mile markers 73 and 86.
LAT...LON 4106 9968 4125 9939 4105 9926 4104 9935
4105 9967
TIME...MOT...LOC 0557Z 243DEG 8KT 4104 9955
CDCSpecial weather statement, Aug 6, 12:05 AM MDT, 1 hour 38 minutes before
Special Weather Statement National Weather Service North Platte NE 1205 AM MDT Thu Aug 6 2020 NEZ004-060645- Sheridan NE- 1205 AM MDT Thu Aug 6 2020 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SHERIDAN COUNTY UNTIL 1245 AM MDT... At 1204 AM MDT, Doppler radar was tracking a strong thunderstorm 18 miles southeast of Rushville, moving northeast at 15 mph. Dime size hail will be possible with this storm. Locations impacted include... Billys Lake and Argo Hill. LAT...LON 4234 10233 4250 10238 4268 10208 4224 10206 TIME...MOT...LOC 0604Z 246DEG 13KT 4249 10227 CDC
Special weather statement, Aug 6, 12:15 AM MDT, 1 hour 28 minutes before
Special Weather Statement National Weather Service North Platte NE 1215 AM MDT Thu Aug 6 2020 NEZ094-060700- Western Cherry NE- 1215 AM MDT Thu Aug 6 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY COUNTY UNTIL 100 AM MDT... At 1214 AM MDT, Doppler radar was tracking a strong thunderstorm 11 miles east of Gordon, moving east at 20 mph. Dime size hail will be possible with this storm. Locations impacted include... Merriman, Highway 61 Crossing The Niobrara River, Irwin and Intersection of Highway 20 and Irwin Road. This includes the following highways... Highway 20 between mile markers 114 and 136. Highway 61 between mile markers 213 and 230. LAT...LON 4280 10207 4290 10207 4299 10170 4274 10164 TIME...MOT...LOC 0614Z 261DEG 19KT 4286 10199 CDC
Special weather statement, Aug 6, 12:28 AM MDT, 1 hour 15 minutes before
Special Weather Statement National Weather Service North Platte NE 128 AM CDT Thu Aug 6 2020 NEZ038-060715- Custer NE- 128 AM CDT Thu Aug 6 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CUSTER COUNTY UNTIL 215 AM CDT... At 128 AM CDT, Doppler radar was tracking a strong thunderstorm near Arnold, or 21 miles east of Stapleton, moving east at 20 mph. Dime size hail will be possible with this storm. Locations impacted include... Arnold, Callaway, Finchville, Pleasant Hill and Milldale. This includes Highway 92 between mile markers 248 and 255, and between mile markers 257 and 272. LAT...LON 4127 10019 4145 10023 4154 9980 4130 9970 TIME...MOT...LOC 0628Z 261DEG 19KT 4138 10012 CDC
Special weather statement, Aug 6, 12:59 AM MDT, 44 minutes before
Special Weather Statement National Weather Service North Platte NE 1259 AM MDT Thu Aug 6 2020 NEZ094-060745- Western Cherry NE- 1259 AM MDT Thu Aug 6 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY COUNTY UNTIL 145 AM MDT... At 1259 AM MDT, Doppler radar was tracking strong thunderstorms along a line extending from near Merriman to 13 miles southeast of Gordon. Movement was east at 25 mph. Nickel size hail will be possible with these storms. Locations impacted include... Highway 61 Crossing The Niobrara River, Intersection of Highway 61 and Shadbolt Road and Highway 61 crossing the Snake River. This includes Highway 61 between mile markers 198 and 224. LAT...LON 4291 10122 4253 10171 4263 10205 4291 10169 TIME...MOT...LOC 0659Z 274DEG 20KT 4286 10170 4267 10200 CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 6:24 PM MDT | Special Weather Statement | LBF | Garden | 51 min |
| Aug 5, 7:24 PM MDT | Special Weather Statement | LBF | Chase | 51 min |
| Aug 5, 8:23 PM MDT | Special Weather Statement | LBF | Garden | 52 min |
| Aug 5, 8:41 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 16 min |
| Aug 5, 9:02 PM MDT | Special Weather Statement | LBF | Perkins | 43 min |
| Aug 5, 9:54 PM MDT | Special Weather Statement | LBF | Lincoln | 51 min |
| Aug 5, 10:42 PM MDT | Special Weather Statement | LBF | Lincoln | 48 min |
| Aug 5, 11:25 PM MDT | Special Weather Statement | LBF | Sheridan | 50 min |
| Aug 5, 11:57 PM MDT | Special Weather Statement | LBF | Custer | 48 min |
| Aug 6, 12:05 AM MDT | Special Weather Statement | LBF | Sheridan | 40 min |
| Aug 6, 12:28 AM MDT | Special Weather Statement | LBF | Custer | 47 min |
| Aug 6, 12:59 AM MDT | Special Weather Statement | LBF | Cherry | 46 min |
| Aug 6, 2:29 AM MDT | Special Weather Statement | LBF | Rock | 46 min |
| Aug 6, 3:46 AM MDT | Special Weather Statement | LBF | Chase | 44 min |
| Aug 6, 4:26 AM MDT | Special Weather Statement | LBF | Chase | 49 min |
| Aug 6, 5:24 AM MDT | Special Weather Statement | LBF | Hayes | 36 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.